MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the radial to peripheral access on the right arm was used to treat a right iliac lesion.Access was achieved with a 6 fr.Glidesheath slender and a radial cocktail was administered.A 350 cm.035 r2p glidewire was inserted with a 120 cm 4 fr.Glidecath to the site of the lesion and the wire was used to cross the iliac lesion, without issue.The glidecath was removed and a 6 mm x 40 mm evercross balloon was advanced over the.035 glidewire to the lesion and used to predilate the iliac lesion.The balloon was removed and a 6 mm x 60 mm r2p misago stent was placed on the glidewire and advanced to the r2p destination slender sheath.As the stent was advanced into the hub of the sheath, the proximal part of the stent shaft where the stent ends and transitions to the shaft, became kinked.The stent was inspected, and the physician determined that the pully wires on the stent shaft were kinked, and he decided not to use the stent.The stent was removed off the wire and a new r2p misago stent, 7 mm x 80 mm was opened and advanced through the sheath to the proximal portion of the iliac lesion, however, it would not fully cross the lesion and could not be deployed.The second r2p misago stent was removed, and the lesion was ultimately treated with an everflex 7 mm x 60 mm stent.The patient was not injured, and medical or surgical intervention was not required.The patient was in stable condition.The procedure outcome was successful.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: rcis.The actual sample was received for investigation.The investigation results for this issue for when the first misago (actual sample) was used in combination with the r2p destination slender guiding sheath (guiding sheath) and broken when inserted in the guiding sheath.Visual inspection of the actual sample found that the joint section of the cover sheath and the distal shaft, at approximately 140mm from the distal end, had been broken.Magnifying inspection of the broken section found that the area of concern is the area where the adhesive processing is carried out after the cover sheath and the distal shaft are combined.The length of the section where glue had flowed inside the cover sheath (adhesive length) was measured and confirmed to be within our control standards.No anomaly was observed in the adhesive length.On the area where bulged due to the glue, a flaring in the distal direction was observed.From this, it was inferred that an external force was applied in the distal direction.No deformity such as an elongation or crush was observed in the cover sheath or the distal shaft.Magnifying inspection of the stent sheath (stent mount section) found no deformity such as a crush.Magnifying inspection of the distal tip section found no deformity such as a crush or flaring.Magnifying inspection of the catheter shaft section found no deformity such as a crush.Electron microscopic inspection of area around the breakage at approximately 140mm from the distal end found multiple abrasions on the surface of both cover sheath and distal shaft.Electron microscopic inspection of the stent sheath (stent mount section) found multiple abrasions in the middle and proximal parts.Especially, the one on the proximal side of the stent sheath, at approximately 75mm from the distal end, was found deep.It was inferred that a hard object met the area distal to the broken section of the actual sample.An attempt was made to combine a factory-retained 6 fr.Destination with a factory-retained 0.035" guidewire, and then the actual sample was inserted over the guidewire.As a result, the actual sample was found possible to be inserted into the destination with no resistance the outer diameter of the actual sample was measured at the stent sheath (stent mount section), distal tip section, and distal shaft section (near the breakage), and confirmed to be within the factory's control standards.No dimensional anomaly was observed.The outer diameter of the cover sheath was measured (near the breakage) and confirmed to be equivalent to the same section of a factory-retained sample from the same product type.No dimensional anomaly was observed.Review of the manufacturing record and the shipping inspection record of the involved product code/lot number combination confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.From the multiple abrasions on the surface of cover sheath near the breakage and the flaring at the area bulged by glue that jointed the cover sheath and the distal shaft section, an assumption was made that the actual sample was subjected to an external force while its concerned area was caught on a hard object (e.G., lumen of the concurrently used device).Simulation test was conducted on a factory-retained sample from the same product type was gripped strongly at approximately 140mm from the distal end, and then pushing/pulling force was applied to the distal shaft section.As a result, a separation occurred in the glued section inside the cover sheath.Subsequently, tensile force was applied to the distal shaft.As a result, a breakage occurred in the joint section (glued section) of the cover sheath and the distal shaft.In addition, a flaring toward the distal end occurred at the bulged area of the glued section.No deformation such as elongation was observed in the cover sheath and distal shaft section.No anomaly was observed in the manufacturing record or the shipping inspection record.As one of possibilities, it was inferred that there might have been a breakage in the shaft of the concurrently used device (the guiding sheath) near the hub.It was inferred that, when the actual sample was inserted, its concerned area was caught on a hard object (e.G.Lumen of the guiding sheath) and subsequently, the actual sample in that state was subjected to pushing/pulling force to the distal shaft section, the glued section was separated gradually, and after that, when pulling force was applied to the distal shaft, the joint section (glued section) of the cover sheath and the distal shaft was broken.However, the guiding sheath was not returned for analysis, the cause that the actual sample was caught on it could not be clarified.In our production process, the following inspections are carried out in order to maintain the product quality: (i) after the adhesion process of the cover sheath and the distal shaft, 100% check of adhesive length inside the cover sheath is performed to assure there are no anomalies in the glued section; (ii) after the adhesion process of the cover sheath and the distal shaft, the position of the distal shaft inside the cover sheath is checked to ensure that it is in the specified position and that; there is no misalignment when both are combined; (iii) the illuminance of the equipment used to cure the glue between the cover sheath and the distal shaft is measured at its start-up and shut-down to ensure that the illuminance is within the specified range; (iv) 100% visual inspection is performed prior to the insertion of the product into the holder tube so that there is no breakage; (v) in the shipping inspection, the tensile strength is measured on sampling basis by gripping the cover sheath and the distal section so as to assure the tensile strength of the concerned area.For future use, the following statements found in the ifu (instructions for use) of this product should be noted, as appropriate.Directions for use: (precautions): 1.Preparation prior to stent implantation.- before use, confirm that all devices including the stent system function correctly, are not damaged, are not beyond their expiry date, and are suited for the purpose and procedure.3.Insertion of the stent system.- do not advance the stent system by force if you feel any resistance during insertion.(b)(4).

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key15037048
Report Number9681834-2022-00131
Device Sequence Number14728033
Product Code NIP
UDI-Device Identifier04987350727602
UDI-Public04987350727602
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSXR06060R
Device Lot Number200324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Initial Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 GLIDEWIRE 350CM, 6MM X 60MM EVERCROSS BALLOON; 7 MM X 60 MM EVERFLEX STENT; R2P DESTINATION SLENDER 119 CM SHEATH
Patient Age59 YR
Patient SexFemale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceWhite